9
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      8-OH-DPAT, a 5-HT1A agonist and ritanserin, a 5-HT2A/C antagonist, reverse haloperidol-induced catalepsy in rats independently of striatal dopamine release.

      Psychopharmacology

      8-Hydroxy-2-(di-n-propylamino)tetralin, pharmacology, Animals, Catalepsy, chemically induced, drug therapy, Dopamine, metabolism, Haloperidol, Male, Rats, Rats, Sprague-Dawley, Ritanserin, Visual Cortex, drug effects

      Read this article at

      ScienceOpenPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          In this study, both catalepsy and changes in extracellular levels of striatal dopamine (DA) and dihydroxyphenyl acetic acid (DOPAC) induced by the typical neuroleptic haloperidol (HAL) were simultaneously assessed, using intracerebral microdialysis in freely moving rats, in the presence of either the 5-HT1A agonist 8-OH-DPAT or the 5-HT2A/C antagonist ritanserin. HAL (1 mg/kg, SC) elicited a strong cataleptic state, reaching its maximal intensity (about 240 s) 2 h after the drug administration. This effect was paralleled by a long-lasting enhancement of striatal DA and DOPAC extracellular levels, reaching 230 and 350% of basal values, respectively. 8-OH-DPAT (0.1 mg/kg, SC) given 2.5 h after, and ritanserin (0.63 and 1.25 mg/kg, IP), given 15 min prior to HAL, significantly reduced the neuroleptic-induced catalepsy. However, both 5-HT agents failed to modify basal DA and DOPAC striatal outflow as well as the stimulatory effect of HAL on these parameters. It can thus be concluded that the anticataleptic effect of these compounds is not related to an alteration of DA release within the striatum.

          Related collections

          Author and article information

          Journal
          9181636

          Comments

          Comment on this article